Alert archive / Florida / Special Marine Warnings in 2013
Special Marine Warning 21, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Apr 1, 2013, 8:24 AM EDT. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2013, 8:24 AM EDT (12:24 UTC)
- Expired
- Apr 1, 2013, 9:30 AM EDT
- In force
- 66 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
The radar
The Miami radar (KAMX), 139 km from the middle of the area, began a volume at 12:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 0.4 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1221 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 179 m²/s²
- Significant tornado parameter
- 0.7
- Supercell composite
- 6.3
The text
As transmitted, in the capitals the NWS used until 2016.
019
WHUS52 KKEY 011224
SMWKEY
GMZ072-011330-
/O.NEW.KKEY.MA.W.0021.130401T1224Z-130401T1330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE KEY WEST FL
824 AM EDT MON APR 1 2013
THE NATIONAL WEATHER SERVICE IN KEY WEST HAS ISSUED A
* SPECIAL MARINE WARNING FOR...
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT...
* UNTIL 930 AM EDT
* AT 818 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
CLUSTER OF THUNDERSTORMS...PRODUCING STRONG WINDS OVER 40 KNOTS 33
NAUTICAL MILES EAST OF ISLAMORADA HUMP...MOVING SOUTHEAST AT 15
KNOTS.
PREPARE FOR WIND GUSTS IN EXCESS OF 40 KNOTS...STEEP AND
FAST-BUILDING SEAS...AND BLINDING DOWNPOURS. MAKE SURE ALL ON BOARD
ARE WEARING LIFE JACKETS.
LAT...LON 2456 7956 2455 7956 2455 7957 2453 7958
2451 7961 2442 7967 2440 7969 2461 7998
2477 7990 2473 7963 2460 7954
TIME...MOT...LOC 1223Z 296DEG 13KT 2465 7985
$$
112 follow-up statements
680
FZUS72 KKEY 011256
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
856 AM EDT MON APR 1 2013
GMZ072-011330-
/O.CON.KKEY.MA.W.0021.000000T0000Z-130401T1330Z/
856 AM EDT MON APR 1 2013
...A SPECIAL MARINE WARNING REMAINS IN EFFECT UNTIL 930 AM EDT...
FOR THE FOLLOWING AREA...
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT...
AT 853 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM...PRODUCING STRONG WINDS OVER 40 KNOTS 40 NAUTICAL MILES
EAST OF ISLAMORADA HUMP...MOVING SOUTHEAST AT 15 KNOTS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE FOR WIND GUSTS IN EXCESS OF 35 KNOTS...STEEP AND
FAST-BUILDING SEAS...AND BLINDING DOWNPOURS. MAKE SURE ALL ON BOARD
ARE WEARING LIFE JACKETS.
&&
LAT...LON 2456 7956 2455 7956 2455 7957 2453 7958
2451 7961 2442 7967 2440 7969 2461 7998
2477 7990 2473 7963 2460 7954
TIME...MOT...LOC 1256Z 296DEG 13KT 2460 7973
$$
11748
FZUS72 KKEY 011339
MWSKEY
MARINE WEATHER STATEMENT
NATIONAL WEATHER SERVICE KEY WEST FL
939 AM EDT MON APR 1 2013
GMZ072-011348-
/O.EXP.KKEY.MA.W.0021.000000T0000Z-130401T1330Z/
939 AM EDT MON APR 1 2013
...SPECIAL MARINE WARNING HAS EXPIRED...
THE AFFECTED AREA WAS...
STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT...
THE THUNDERSTORMS EARLIER PRODUCING STRONG WINDS HAVE WEAKENED...AND
WIND GUSTS IN EXCESS OF 35 KNOTS ARE NO LONGER EXPECTED. THEREFORE...
THE SPECIAL MARINE WARNING IN EFFECT FOR...THE OUTER STRAITS OFF OF
THE UPPER KEYS...HAS BEEN ALLOWED TO EXPIRE.
HOWEVER...A BAND OF THUNDERSTORMS REMAIN ON THESE WATERS. THE
STRONGEST ACTIVITY WILL PRODUCE WIND GUSTS NEAR 30 KNOTS...LOCALLY
ROUGH SEAS...HEAVY DOWNPOURS...AND A FEW LIGHTNING STRIKES.
STAY TUNED TO NOAA WEATHER RADIO FOR ADDITIONAL WEATHER INFORMATION.
LAT...LON 2456 7956 2455 7956 2455 7957 2453 7958
2451 7961 2442 7967 2440 7969 2461 7998
2477 7990 2473 7963 2460 7954
TIME...MOT...LOC 1256Z 296DEG 13KT 2460 7973
$$
11What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Apr 1, 7:53 AM EDT, 31 minutes earlier.
Area forecast discussion, Apr 1, 7:53 AM EDT, 31 minutes before
AREA FORECAST DISCUSSION FOR THE FLORIDA KEYS NATIONAL WEATHER SERVICE KEY WEST FL 753 AM EDT MON APR 1 2013 .AVIATION... THROUGH 01/24Z...OUTSIDE OF A FEW BRIEF MVFR CEILINGS NEAR 020 THIS AFTERNOON AND EARLY EVENING...VFR CONDITIONS WILL PREVAIL AT THE KEY WEST AND MARATHON TERMINALS. SOUTHEAST TO SOUTH WINDS OF LESS THAN 10 KNOTS WILL TURN SOUTHWEST BY LATE THIS MORNING...BEFORE BECOMING NORTHWEST DURING MID TO LATE AFTERNOON AT 10 KNOTS OR LESS. && AVIATION...APA VISIT US ON THE WEB AT WWW.WEATHER.GOV/KEYWEST
Hazardous weather outlook, Apr 1, 5:38 AM EDT, 2 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KEY WEST FL 538 AM EDT MON APR 1 2013 FLZ076>078-GMZ031>034-042>044-052>055-072>075-020945- MONROE UPPER KEYS-MONROE MIDDLE KEYS-MONROE LOWER KEYS- FLORIDA BAY INCLUDING BLACKWATER AND BUTTONWOOD SOUNDS- BAYSIDE AND GULF SIDE FROM CRAIG KEY TO HALFMOON SHOAL OUT TO 5 FATHOMS- GULF WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE 20 TO 60 NM OUT AND BEYOND 5 FATHOMS- GULF OF MEXICO INCLUDING DRY TORTUGAS AND REBECCA SHOAL CHANNEL- HAWK CHANNEL FROM OCEAN REEF TO CRAIG KEY OUT TO THE REEF- HAWK CHANNEL FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT TO THE REEF- HAWK CHANNEL FROM WEST END OF SEVEN MILE BRIDGE TO HALFMOON SHOAL OUT TO THE REEF- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY OUT 20 NM- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE OUT 20 NM- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL OUT 20 NM- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS OUT 20 NM- STRAITS OF FLORIDA FROM OCEAN REEF TO CRAIG KEY 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM CRAIG KEY TO WEST END OF SEVEN MILE BRIDGE 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM WEST END OF SEVEN MILE BRIDGE TO SOUTH OF HALFMOON SHOAL 20 TO 60 NM OUT- STRAITS OF FLORIDA FROM HALFMOON SHOAL TO 20 NM WEST OF DRY TORTUGAS 20 TO 60 NM OUT- 538 AM EDT MON APR 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE FLORIDA KEYS AND ADJACENT COASTAL WATERS. .DAY ONE...TODAY... SCATTERED THUNDERSTORMS IN THE NEARSHORE AND OFFSHORE WATERS OF THE UPPER KEYS WILL PERSIST THROUGH THIS MORNING. THE PRIMARY HAZARDS WILL BE STRONG GUSTY WINDS NEAR 30 KNOTS AND CLOUD TO WATER LIGHTNING STRIKES. STAY LOW OR GO BELOW. TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. A SMALL CRAFT ADVISORY WILL LIKELY BE REQUIRED FOR ALL KEYS COASTAL WATERS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT FOR INCREASING WINDS AND SEAS. FRIDAY THROUGH SUNDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. CLR
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 3:19 AM EDT | Special Marine Warning | KEY | 56 min | |
| Apr 1, 7:25 AM EDT | Special Marine Warning | KEY | 65 min |
Nearby
Special Marine Warnings in Florida, 2013Every special marine warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.